MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5 FR DL POWERPICC SOLO CATHETER, 70CM NITINOL; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5 FR DL POWERPICC SOLO CATHETER, 70CM NITINOL; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 3295355
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged introducer was confirmed, and the damage appeared to be related to use of the device.The distal tip of the vessel dilator exhibited plastic deformation instead of the standard circular orifice with rounded tip.This type of deformation to the vessel dilator material is consistent with damage caused from abrasion as the introducer is advanced over a guidewire.A portion of the edge along the distal tip of the sheath also exhibited compression damage, which can happen if the edge of the sheath inadvertently catches on the surrounding tissue or vessel during insertion.The increased angle between the introducer and the guidewire can be a factor in the damage.The undamaged section along the distal sheath edge revealed what appeared to be a smooth and proper transition.One of the precautions in the ifu states, ¿do not withdraw dilator from microintroducer sheath until sheath is within vessel to minimize the risk of damage to sheath tip.¿ the ifu also states, ¿introduce the microintroducer assembly over the guidewire.Using a twisting motion, advance the assembly into the vessel.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator.¿ a lot history review (lhr) of rebp0363 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales rep, the facility reported difficulty inserting the introducer and dilator.It was stated that the dilator frayed at the end and a new one was used to complete the procedure.No patient injury was reported.

Brand Name
5 FR DL POWERPICC SOLO CATHETER, 70CM NITINOL
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6572816
Report Number3006260740-2017-00620
Device Sequence Number16436605
Product Code LJS
UDI-Device Identifier00801741028144
UDI-Public(01)00801741028144(17)180630(10)REBP0363
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number3295355
Device Lot NumberREBP0363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2017
Initial Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1